MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10605
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Codes Angina (1710); Obstruction/Occlusion (2422)
Date of Event 11/16/2021
Type of Reportable Event Serious Injury
Event or Problem Description
(b)(6) study.It was reported that chronic occlusion of diagonal branch and stent under expansion at ostium occurred.In (b)(6) 2020, the index procedure was performed and in (b)(6) 2020, the subject indicated the qualifying condition unstable angina.Hence, the subject was referred for cardiac catheterization.Target lesion 1 was located in saphenous vein graft (svg) to obtuse maginal (om) with 90% stenosis and was 15 mm long with a reference vessel diameter of 4.5 mm.Target lesion 1 was treated with direct placement of a 4.50 mm x 32 mm study stent with residual stenosis was 0%.On the same day, subject was discharged on aspirin.Three weeks and four days later, despite improvement of symptoms, subject continued to experience angina due to severe stenosis noted in svg to diagonal artery.Hence, percutaneous coronary intervention (pci) of left anterior descending (lad) artery- diagonal artery were considered.Left main coronary artery (lmca), proximal lad, mid lad, distal lad, 1st diagonal artery were treated with percutaneous transluminal coronary angioplasty (ptca) and drug-eluting stent (des) stenting using 2.50 mm x 24 mm synergy stent and 3.00 mm x 28 mm synergy stent in an overlapping fashion extending from lmca to diagonal artery.In (b)(6) 2021, subject continued to experience progressive angina despite being on optimal medical therapy.Subsequently, subject underwent selective dual coronary angiography and left heart catherization which revealed chronically occluded diagonal branch with severe disease of svg to the diagonal artery (3.00 mm x 28 mm synergy stent).On the same day, during the treatment of lad, under expansion of 3.00 mm x 28 mm synergy stent at the ostium of the diagonal branch was noted, which was treated with high pressure nc balloon but was unable to achieve full expansion.Hence, the lesion was further treated with laser atherectomy followed by intravascular lithotripsy using 3.0 shockwave balloon.After ensuring successful expansion of the lesion, it was stented with 2.5 mm x 32 mm synergy des with overlap of prior stents in lad.Stents were post dilated with appropriately sized nc balloons at high pressure.The 100% stenosis was noted to be reduced to 0% with change in pre timi flow from 0 to post timi flow 3.No other complications of dissection, loss of side branch, embolization after intervention were observed.
 
Additional Manufacturer Narrative
Patient identifier: (b)(6).

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13020173
Report Number2134265-2021-15924
Device Sequence Number14653465
Product Code NIQ
UDI-Device Identifier08714729840299
UDI-Public08714729840299
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2021
Device Model Number10605
Device Catalogue Number10605
Device Lot Number0024171593
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/06/2021
Initial Report FDA Received Date12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age71 YR
Patient SexMale
Patient RaceWhite